MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T-15, LONG; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRIVER SHAFT, T-15, LONG; ORTHOPEDIC MANUAL SURG INSTR
Model Number DRIVER SHAFT, T-15, LONG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.Visual evaluation, it was noted that the drive geometry at the distal tip of the returned ar-9545-t15-03 had twisted.No fragments were returned for inspection.It was not indicated if a torque-indicating adapter had been used with the device.A probable cause is attributed to over-torquing/over-engaging the driver within the screw head.The most likely cause for the reported failure can be attributed to user error of the device due to over-torquing/over-engaging the driver with the screw head.
 
Event or Problem Description
It was reported on 11/18/2022 by a sales representative via sems that an ar-9545-t15-01 driver shaft, ar-9545-t15-02 driver shaft, and ar-9545-t15-03 driver shaft is broken.Case involvement, no patient effect.

Brand Name
DRIVER SHAFT, T-15, LONG
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19380916
Report Number1220246-2024-03713
Device Sequence Number12639911
Product Code LXH
UDI-Device Identifier00888867225176
UDI-Public00888867225176
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T-15, LONG
Device Catalogue NumberAR-9545-T15-03
Device Lot Number8002109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2022
Initial Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown